Dr recommended Effexor, but read on side effects that are scaring me. Like weight gain, tiredness, reduced sex drive. I have a very stressful job and have a lot of anxiety even with 30 mg of lexapro. I did take prozac years ago that worked really well, but felt numb and had no sex drive, but anxiety was not a problem.
Hello Rnichols20024. I understand your concerns. Please note that side effects, (possible) are what they are however a person can experience one, two etc or no side effects whatsoever. I would give the Effexor a try, if not comfortable, your doctor might prescribe a replacement drug. Regards pledge
I have taken Effexor and the only side effect was weight gain. It did take away panics and anxiety. I don't know about reduced sex drive, but have read that many anti-depressants have this effect. We all react differently to drugs. For instance, Prozac was the worst drug I ever took, and made me extremely ill.
I think you really need to discuss your problem with a doctor. Sometimes we have to take different drugs until we find the one right for us. So difficult, as takes time for an anti depressant to work.
Hi, R! Some people who have been on an AD for a long time experience *poop out*. Who knows why, but it stops working.
As the others have said, all the ADs have similar side effects ~ and listing a side effect doesn't mean every one will have them.
I've been taking Effexor (actually the generic now) for maybe 4-5yrs and I love it. I've had NO side effects at all, not even weight gain, and Effexor has helped me 100x times more than any other med I've tried.
Best wishes and Good Luck to you! WCV
I was on Lexapro for 6 years and I thought it was heaven sent. Until this past June. I had some extra stress and it stopped working over night. I went to the Dr. and upped the dosage to 20mg and stayed on it for another month with no relief. Went back to the Dr. and they prescribed me Zoloft. I started on 50mg for a week then 100mg. I felt like I needed to be running my insides felt like they were going 100 miles an hour. So the Dr. cut my dose from 100 back to 50 and then to 25mg. still had sweaty hands and lots of anxiety. After a month I decided I couldn't keep taking it. I went in yesterday and Dr. gave me effexor. I'm starting at 37.5 mg and am hoping this will work wonders, I get so sick of not feeling like my "old" self. I will take the side effects any day if my GAD will go away. Give it a shot it's worth feeling good again.
Rnichols,It is possible that being on the same dose which has worked for so long it might be time to increase it to the 40mg first before changing to something else,Lexapro comes in i believe 5,10,20,40mg tablets give your doctor a call,I have also seen where they well keep you on lexapro and add something else sence lexapro works so well for you.to this point I know with me i reach a point at times where the effexor stops working or i think then it kicks back in i have been on it for 3 years without side effects of anykind.I hope this gives you a few ideas..Chuck Wise Sr.Retired Pharmacy Techniecian Cpht.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Mar 2012 • 1 answer
I have been on Lexapro 10mg for about 10 years and decided I have had enough! I have gained about 30
Updated 22 Aug 2013 • 1 answer
Updated 27 Nov 2013 • 2 answers
Updated 2 Aug 2018 • 4 answers
Updated 6 Jan 2018 • 1 answer